MAUDE Adverse Event Report: SYNTHES GMBH PERIARTIC AIM ARM 4.5 LCP PROX TIB PL-RT; GUIDE, SURGICAL, INSTRUMENT

SYNTHES GMBH PERIARTIC AIM ARM 4.5 LCP PROX TIB PL-RT; GUIDE, SURGICAL, INSTRUMENT
Catalog Number 03.120.001
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that on an unknown date, during a case, the surgeon was using an aiming arm, but it did not work.It was not connecting to the two pieces and is a bolt connecting bolt for the aiming arm of the periartic aim arm instrument that connects both pieces together.It was unknown if there were any patient consequences or outcomes.This report is for one (1) periartic aim arm 4.5 lcp prox tib pl-rt.This is report 1 of 3 (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.D9: complainant part is expected to be returned for manufacturer review/investigation but has yet to be received.E3: reporter is a j&j sales representative.H3, h6: the investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H6: photo investigation: the product was not returned to depuy synthes, however photos were provided for review.The photographs attached were reviewed, however they do not represent the reported complaint condition.Therefore, the investigation could not draw any conclusions about the reported event due to the insufficient evidence provided.Since the device was not returned, a dimensional inspection cannot be performed.The overall complaint was unconfirmed as the photographs provided are not representative of the reported complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.H6: device history record (dhr) review conducted: part # 03.120.001, synthes lot # 1997958, supplier lot # 1997958, release to warehouse date: 26 nov 2008, supplier: (b)(4).No ncrs were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: the device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.If information is obtained that was not available for this medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10: additional narrative: h3, h6: an updated photo investigation was completed: according to the information received, "during a case the surgeon was using a aiming arm but it did not work.It was not connecting to the two pieces.It was unknown if there were any patient consequences/outcome." the product was not returned to depuy synthes, however photos were provided for review.The provided evidence was not sufficient to confirm the reported event of unable to assemble/disassemble.Functionality issues cannot be evaluated through a photo investigation.Since the device was not returned, a dimensional inspection cannot be performed.The overall complaint was unconfirmed as the observed condition would not contribute to the complained device issue.Based on the investigation findings, cause not established and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H3, h4, h6: the product was returned to depuy synthes for evaluation.Visual inspection of the returned device found nothing indicative of a device nonconformance.Devices involved in this complaint connect-bolt f/aiming arm f/periarti-aim (03.120.030), insertion handle f/aiming arm f/lcp prox (03.120.002) and aim-arm f/lcp prox-tib-pl4.5/5 r (03.120.001) were sent to manufacturer to perform further investigation with the following results: visual inspection was performed, and items was received in used conditions showing evidence of use.Visual inspection also found the threads on the insertion handle were damaged.A functional test was performed, the coupling bolt (03.120.030) is threaded in the proximal end of the aiming arm (03.120.001) and there are no issues identified.Coupling bolt passed through the m6 thread in the proximal end of the aiming arm.The coupling bolt (03.120.030) was threaded in the handle (03.120.002) and no issues were identified.The coupling bolt is fully threaded in the m6 thread in the handle.The aiming arm (03.120.001), handle (03.120.002) and the coupling bolt (03.120.030) were assembled per the surgical technique guide and the coupling bolt was not able to hold the handle component with the aiming arm due to the damaged threads.A dimensional inspection was conducted on device reported and it was identified that features are within the specification and tolerance range specified in the drawing.Based on dhr, the manufacturing process was executed according to the corresponding documents.The device allegation was not confirmed as the observed condition of the periartic aim arm 4.5 lcp prox tib pl-rt would not contribute to the reported event as the defect is related to the mating device periart insrt hndl 4.5 lcp prx tib pl-rt (03.120.002) based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history review (dhr): part # 03.120.001.Synthes lot # 1997958.Supplier lot # 1997958.Release to warehouse date: 26 nov 2008.Supplier: (b)(4).No ncrs were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.Corrected data: d4: udi updated.The expiration date is currently not available.Additionally, the serial number for the device involved in the event was not provided; therefore, the full udi is currently not available.G1: manufacture site updated.H4: manufacture date updated.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
PERIARTIC AIM ARM 4.5 LCP PROX TIB PL-RT
Common Device Name
GUIDE, SURGICAL, INSTRUMENT
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
WERK BIO OBERDORF (CH)
eimattstrasse 3
oberdorf CO 4436
SZ   4436
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key18566766
Report Number8030965-2024-01259
Device Sequence Number12427398
Product Code FZX
UDI-Device Identifier10886982073990
UDI-Public(01)10886982073990(11)081126(10)1997958
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.120.001
Device Lot Number1997958
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/08/2024
Supplement Date Received by Manufacturer01/24/2024
02/13/2024
05/02/2024
07/02/2024
Initial Report FDA Received Date01/23/2024
Supplement Report FDA Received Date02/06/2024
02/27/2024
05/10/2024
07/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/26/2008
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
COUPLING BOLT LCP PERIARTICULAR AIM ARMS; PERIART INSRT HNDL 4.5 LCP PRX TIB PL-RT
Patient SexUnknown